MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG PRIMARY CONSOLE INTERNAL BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG PRIMARY CONSOLE INTERNAL BATTERY; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-50207
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that a b1 alarm on the centrimag ii console occurred.The console battery was replaced with new battery, but the alarm returned.Related manufacturer reference number: 3003306248-2024-00008.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the centrimag internal battery (serial number: (b)(6)) was returned for evaluation following the reported event of a b1 alarm; however, it was determined that the returned battery was unrelated to the root cause of the event.The returned centrimag battery was functionally tested, and the battery operated as intended throughout testing.A log file was downloaded from the returned centrimag console (serial number: (b)(6)).The data in the log file did not indicate any issues with the returned centrimag battery.It was revealed that the root cause of the reported event was related to the returned centrimag console (serial number: (b)(6)).The console¿s evaluation along with further analysis of the log files associated with this event have been addressed via the console investigation.The reported event could not be correlated to an issue with the returned centrimag battery.The device history records were reviewed and the records revealed that the centrimag battery, serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The battery was shipped to the customer on 26apr2023.The 2nd generation centrimag system operating manual section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 4 ¿ "warnings & precautions" states that one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedimag pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including battery alarms, and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG PRIMARY CONSOLE INTERNAL BATTERY
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18459703
Report Number3003306248-2024-00009
Device Sequence Number7145405
Product Code DWA
UDI-Device Identifier07640135140535
UDI-Public07640135140535
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Model Number201-50207
Device Lot Number8937572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown